MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G19175
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Name and address: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during the procedure and using a flexor ureteral access sheath and dilators the inner lining slipped, and a piece of the lining detached and ascended into the patient's renal pelvis.The procedure was a retrograde intrarenal surgery (rirs).Complete removal of the device was required.The procedure was prolonged and took approximately 60 minutes.Additional patient outcome and event information have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 18jul2022.The lining detached during stone fragment retrieval, "almost at the end of the procedure." no tortuosity, calcification, or scarred anatomy was noted, and an unknown manufacturer's sensor guide wire was used during the procedure.The device was placed traditionally with a second guide wire inside the internal sheath, using fluoroscopy.The coating was activated with sterile saline for approximately five minutes and latex free, powered gloves were worn.The device was in place for approximately one hour.The procedure was completed after the sheath fragments that had been pushed into the renal pelvis were removed and an unknown manufacturer's ureteral dj stent was placed.The post-operative course was normal and per the physician, the patient did well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a retrograde intrarenal surgery (rirs), a flexor ureteral access sheath and dilators inner lining slipped, and a piece of the lining detached and ascended into the patient's renal pelvis.Complete removal of the device was required.The device was placed traditionally with a second guide wire inside the internal sheath, using fluoroscopy.The coating was activated with sterile saline for approximately five minutes and latex free, powdered gloves were worn.The device was in place for approximately one hour.The procedure was completed after the sheath fragments that had been pushed into the renal pelvis were removed, and an unknown manufacturer's ureteral dj stent was placed.The procedure was prolonged and took approximately an hour.No tortuosity, calcification, or scarred anatomy was noted, and an unknown manufacturer's sensor guide wire was used during the procedure.The post-operative course was normal and there were no adverse effects to the patient.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures were conducted during the investigation.The device was not returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state, ¿prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions." the instructions also caution, ¿never use undue force for placement of this device.¿ based on the available information, cook has concluded that it is possible that other devices used during the procedure scraped the inner lining of the sheath, but not enough information was known to allow the cause to be conclusively determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15041767
Report Number1820334-2022-01222
Device Sequence Number7050354
Product Code FED
UDI-Device Identifier00827002191754
UDI-Public(01)00827002191754(17)230706(10)13284607
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberG19175
Device Catalogue NumberFUS-095055
Device Lot Number13284607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/18/2022
10/07/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/15/2022
10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown